MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER UNICOMPARTMENTAL KNEE ARTICULAR SURFACE SIZE 2 8MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ZIMMER UNICOMPARTMENTAL KNEE ARTICULAR SURFACE SIZE 2 8MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 03/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices - zimmer unicompartmental knee high flex precoat cemented femoral component, catalog #: 00584201301, lot #: 64695976.Zimmer unicompartmental knee precoat tibial component size 2, catalog #: 00584200201, lot #: 64689784.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2023-00864, 0001822565-2023-00865.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address recurrent pain, swelling and suspected metal allergies approximately eight (8) years post-operatively.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Medical records received were reviewed and confirmed significant inflammation, increase in activity present in the left knee joint, grade 4 chondral wear, and a synovectomy during the revision.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER UNICOMPARTMENTAL KNEE ARTICULAR SURFACE SIZE 2 8MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16652336
Report Number0001822565-2023-00866
Device Sequence Number6048436
Product Code HSX
UDI-Device Identifier00889024193604
UDI-Public(01)00889024193604(17)280229(10)64683524
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00584202208
Device Lot Number64683524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale